Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 21, 2013, 2:50 PM MST for Coconino County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2013, 2:50 PM MST (21:50 UTC)
- Expired
- Jul 21, 2013, 4:45 PM MST
- In force
- 115 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 163 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WGUS55 KFGZ 212150
FFWFGZ
AZC005-212345-
/O.NEW.KFGZ.FF.W.0006.130721T2150Z-130721T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST SUN JUL 21 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF PAGE...
* UNTIL 445 PM MST
* AT 245 PM MST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE
CANYON NEAR SR 98...LE CHEE AND BIG FIVE
LAT...LON 3673 11147 3693 11147 3696 11133 3653 11120
3648 11134
$$
RB2 follow-up statements
685
WGUS75 KFGZ 212243
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
343 PM MST SUN JUL 21 2013
AZC005-212345-
/O.CON.KFGZ.FF.W.0006.000000T0000Z-130721T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
343 PM MST SUN JUL 21 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR NORTH
CENTRAL COCONINO COUNTY...
AT 335 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS OVER THE ANTELOPE CREEK BASIN PRODUCING FLASH
FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE
CANYON NEAR SR 98...PAGE...LE CHEE AND BIG FIVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3673 11147 3693 11147 3696 11133 3653 11120
3648 11134
$$
RB455
WGUS75 KFGZ 212342
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
442 PM MST SUN JUL 21 2013
AZC005-212349-
/O.EXP.KFGZ.FF.W.0006.000000T0000Z-130721T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
442 PM MST SUN JUL 21 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM MST FOR NORTH
CENTRAL COCONINO COUNTY...
HEAVY RAIN HAS DIMINISHED OVER THE ANTELOPE CREEK BASIN. ANY FLOOD
WATERS IN THE SLOT CANYONS WILL RECEDE RAPIDLY THIS AFTERNOON. THERE
HAVE BEEN NO REPORTS OF FLASH FLOODING AT THIS TIME.
LAT...LON 3673 11147 3693 11147 3696 11133 3653 11120
3648 11134
$$
RBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 12:20 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 21, 12:20 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1220 PM MST SUN JUL 21 2013 COR HEADLINE SECTION AND UPDATE .SYNOPSIS...SLOW MOVING THUNDERSTORMS TODAY ARE CAPABLE OF PRODUCING HEAVY RAINFALL AND A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHERN ARIZONA THROUGH 1 AM MST MONDAY. MOIST AND UNSTABLE EASTERLY OR SOUTHEASTERLY FLOW WILL PERSIST OVER ARIZONA FOR SEVERAL DAYS AND SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY. && .DISCUSSION... 1220 PM...SCATTERED THUNDERSTORMS WERE MOVING NNW FROM THE PHX AREA INTO SOUTHERN YAVAPAI COUNTY. STRONG STORMS ALSO OVER THE CHUSKA MTNS NORTH OF WINDOW ROCK. 950 AM...WE HAVE ISSUED A FLASH FLOOD WATCH FOR ALL OF NORTHERN ARIZONA SOUNDINGS AND SAT PW IMAGERY SHOW 1 TO 2 INCH PRECIPITABLE WATER AMOUNTS ACROSS ARIZONA THIS MORNING. THERE IS A LARGE THUNDERSTORM COMPLEX OVER SW AZ THROWING EXTENSIVE CLOUD COVER WEST OF LINE FROM JACOB LAKE TO PAYSON. EAST OF THIS LINE CU DEVELOPMENT IS SEEN ACROSS THE EASTERN RIM AND WHITE MOUNTAINS. PROGS SHOW THE UPPER LOW NOW OVER WESTERN BAJA PENINSULA TO BEGIN MOVING SLOWLY NORTHWARD TONIGHT. CURRENT THINKING IS THAT STORMS WILL FIRE FIRST LATER THIS MORNING OVER THE HIGH TERRAIN OF NAVAJO AND APACHE COUNTIES. CLOUD COVER IN THE WEST SHOULD DELAY STRONG STORM DEVELOPMENT WEST OF I-17 AND HIGHWAY 89 UNTIL THIS AFTERNOON. THE NORTHWARD MOVEMENT OF THE BAJA LOW IS EXPECTED TO AID THUNDERSTORM DEVELOPMENT THIS EVENING ACROSS COCONINO AND YAVAPAI COUNTIES. THE CLOUD TO GROUND LIGHTNING COUNT FOR THIS FORECAST AREA FROM NOON SAT-5 AM SUNDAY WAS OVER 9000. SEVERAL STREAM GAGES HAVE SHOWN RISES OVER THE LAST FEW DAYS. && PREV DISCUSSION...400 AM...AN UPPER LOW OVER THE WEST-CENTRAL COAST OF THE BAJA PENINSULA WILL BEGIN TO MOVE NORTH-NORTHWEST TODAY...IN RESPONSE TO THE SLOW RE-POSITIONING OF THE MID-LEVEL HIGH. STEERING FLOW HAS CHANGED OVERNIGHT FROM EASTERLY...TO A SOUTH-EASTERLY TRAJECTORY. VERY HIGH PW AND DEWPOINT VALUES WILL PERSIST...ESPECIALLY WEST OF THE I-17 CORRIDOR. THE SOUTHEASTERLY STEERING FLOW WILL BRING SOME WARMER MID-LEVEL TEMPERATURES NORTHWARD TODAY...WHICH ALONG WITH A RAIN-SOAKED BOUNDARY LAYER...SHOULD ACT AGAINST THE DEEP MOISTURE AND KEEP THINGS FROM GETTING EXPLOSIVELY UNSTABLE. EASTERLY COMPONENTS WILL REMAIN IN THE STEERING FLOW THROUGH TUESDAY AS THE HIGH STRUGGLES TO BUILD STRENGTH AND WEAK LOW PRESSURE REMAINS OFF THE WEST COAST. THE THREAT OF NOCTURNAL CONVECTION FROM WESTWARD MOVING BOUNDARIES IN THE LCR WILL EXIST IN EVERY PERIOD THROUGH TUESDAY. AFTER TUESDAY...STREAMLINES BECOME SOUTHERLY AND THEN WESTERLY AS THE HIGH STRENGTHENS. THIS WILL BRING IN DRIER...WARMER AND MORE STABLE AIR FOR THE MUCH OF SOUTHWEST THURSDAY AND FRIDAY. WE HAVE BROUGHT POPS DOWN TOWARD THE END OF THE WEEK TO REFLECT THIS TREND. THIS TREND WILL BE SHORT-LIVED AS MOST MODELS SHOW SOUTHERLY FLOW AND THE RETURN OF DEEPER MOISTURE AGAIN BY NEXT WEEKEND. && .AVIATION...FOR THE 18Z PACKAGE...SCT-NMRS SHRA/TSRA WITH LOCAL MVFR/IFR MAINLY WEST AND SOUTH OF A KGCN-KFLG-KSOW-KSJN LINE. ELSEWHERE SCT SHRA/TSRA. MVFR/IFR AND GUSTY WINDS PSBL IN THE STRONGER STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS ARIZONA ALLOWING FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS ON TODAY AND MONDAY. CONVECTIVE ACTIVITY WILL FAVOR THE AFTERNOON AND EARLY EVENING HOURS...THOUGH SOME SHOWERS WILL CONTINUE OVERNIGHT. EXPECT NEAR AVERAGE DAILY TEMPERATURES. TUESDAY THROUGH THURSDAY...CHANCES FOR DAILY THUNDERSTORMS WILL CONTINUE UNDER A MOIST MONSOONAL FLOW. .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TODAY 1 PM MST UNTIL 1 AM MST MONDAY FOR ALL OF APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES. && PUBLIC.........DL / PETERSON AVIATION.......DB FIRE WEATHER...KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 21, 9:45 AM MST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SUN JUL 21 2013 AZZ004>018-037>040-220800- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 945 AM MST SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT FROM 1 PM MST TODAY UNTIL 1 AM MST MONDAY FOR ALL OF NORTHERN ARIZONA...SEE PHXFFAFGZ FOR DETAILS. A MOIST AND UNSTABLE AIR MASS WILL BRING ANOTHER ACTIVE THUNDERSTORM DAY TO NORTHERN ARIZONA. STORMS WILL INITIATE OVER THE HIGHER TERRAIN THEN MOVE INTO THE LOWER ELEVATIONS. SOME STORMS MAY PRODUCE HAIL AND VERY HEAVY RAINFALL. HIGHER THAN NORMAL MOISTURE ACROSS THE AREA...AS WELL AS RECENT HEAVY RAINS...WILL ENHANCE THE CHANCES OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK. A DRYING TREND MAY DEVELOP TOWARD THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:28 PM MST | Areal Flood Advisory | FGZ | Gila | 92 min |
| Jul 20, 5:31 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Jul 20, 8:13 PM MST | Areal Flood Advisory | FGZ | Coconino | 6 hr |
| Jul 21, 9:34 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 15 hr |
| Jul 21, 12:50 PM MST | Areal Flood Advisory | FGZ | Apache | 4 hr |
| Jul 21, 1:45 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.